It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-19-2007, 11:04 AM   #1
Veteran
(female)
 
Join Date: Oct 2006
Location: Redlands CA USA
Posts: 490
katkatdd HB User
Once again I need HELP pleaseeee??? Questions about Armour and Rash

Hi everyone~

Well I indeed am having other issues once again and need some more good advice!

I started the Armour and then I proceeded to break out in a really bad rash on my chest and under bra area. And I am thinking it might be from the Armour! So this morning I decided to stop the Armour and switch back to my Levothyroxine for a couple days to see if the rash goes away! So I took 100mcg's of the Levothyroxine and I was taking 45MG of Armour. But all of a sudden I am starting to feel dizzy again?? Uggg.... I actually was starting to feel pretty good on the Armour but now since I took the Levothyroxine I feel dizzy?? Is that even possible to happen since I just took the meds this morning???? And is it a good idea to switch back for a few days to see if the rash goes away???

Thank you once again in advance for any thoughts or suggestions! I would put a call into my dr's office but I am STILL waiting for them to return my call about lowering my Armour dose from a week ago. Uggg.. They are very slowwww on returning calls!

 
Sponsors Lightbulb
   
Old 11-19-2007, 03:07 PM   #2
Veteran
(female)
 
Join Date: Apr 2005
Location: FL
Posts: 389
sparkles916 HB User
Re: Once again I need HELP pleaseeee??? Questions about Armour and Rash

Sorry to hear about your difficulties. I can't speak on the issue of the rash, maybe others can comment.

On the dizziness issue, I had most of my dizziness episodes while on the levothyroxine and armour combo when I was over medicated. I had postulated that I was overmedicated and having an issue with the fillers etc in the levothyroxine. Now I see that it was simply a matter of being overmedicated - I think too much T4.

Yes, it is entirely possible to have a reaction on the day you take your meds. So, your dizziness may be caused by too much medication in your system.

On dizziness, I know a dr would go crazy listening to me but, I have had to be able to differentiate among the different forms of dizziness I have experienced.

The one most relevant to you, is a fairly profound dizziness characterized by a bit of motion sickness when moving the eyes...like when I lay down to watch the tv, I feel a bit sick and get waves of dizziness if I have to move my eyes too much during viewing. Also, I feel a weird "buzz" in my head. When I was overmedicated this summer (I have some descriptive posts related to it on this board), I was severely dizzy, losing my balance and had major buzzing.The dizziness was such that my vision would vibrated and then move from right to left light an old science fiction tv screen that one was trying to tune where the images moved from side to side rather than up and down. It was scary and weird.

Now, I am a bit over medicated since I reduced my antidepressant (this happened previously on two occasions, so I know there is a concrete relationship). This time, I felt only super fatigued (weird I am one of those who becomes fatigued from being overmedicated), dizzy, a bit nauseous and the faintest buzzing in my head, and a massive headache.

I was not sure at first, since the fatigue confused me - but one the vision problems, buzzing and headache started, I reduced me medication and it has passed.

The difficulty with dizziness is that it can also come from a number of other sources and here is where a dr would go crzay listening to my ability to differentiate among types....but here goes.

In addition to the overmedicated dizziness, some people, myself included were dizzy from being hypo, and thus undermedicated. Also, I have felt dizzy from the armour while I was adjusting to it. It is considered normal and nothing to worry about. But, each time I felt the dizziness, esp after upping my medicaiton 1/4 grain, I felt sort of good, like the dizziness one gets after a cocktail - though none of the other fun stuff.

I know you are scared. My bf was forever criticising me for making decisions about my medication and having varying blood levels of the thyroid hormones. I know it was probably not the best thing to do, but these are very powerful medications, and your body can react quite strongly to being overmedicated and you can't always wait for a dr to respond. I don't advocate DIY medication, but in some ccirucmstances I can understand how people do what they must.

I probably would act conservatively in switching back to the levo, if at all, because you don't know your blood levels after switching to armour (too much at 90 mg) and then to 45 for a couple of days. You may have been overmedicated on the levo to begin with. Believe me, you will not suffer as much from taking too little rather than taking too much.

Remember, the half life of t4 is one week, ( The half-life of a medication is the time it takes for your body to metabolize and excrete a drug so that half of the drug is removed from your body), so the meds stay in your body quite a long time. A medication decision you make a few days ago can still be influencing how you feel.

My final advice, be conservative with your medication, don't overreact - your body has plenty of hormone, and try to get in touch with your dr.

 
Sponsors Lightbulb
   
Old 01-02-2008, 05:49 AM   #3
Senior Member
(female)
 
Join Date: Jan 2004
Location: Greenville
Posts: 119
Pagegurl HB User
Re: Once again I need HELP pleaseeee??? Questions about Armour and Rash

Quote:
Originally Posted by katkatdd View Post
Hi everyone~

Well I indeed am having other issues once again and need some more good advice!

I started the Armour and then I proceeded to break out in a really bad rash on my chest and under bra area. And I am thinking it might be from the Armour!
Did you find out what the rash was coming from? For some strange reason, I'm experiencing the same thing..... on my chest and under my bra. At times, it itches so bad. I'm beginning to wonder if my Armour is getting old. I've been on this particular brand for almost 2 years and have never experienced anything like this before.
__________________
God Bless Deb

Hysterectomy: April, 1996
Thyroidectomy: Jan, 2002
Oophorectomy: April, 2008
Cholecystectomy: Aug, 2009

 
Old 01-02-2008, 11:02 AM   #4
Veteran
(female)
 
Join Date: Oct 2006
Location: Redlands CA USA
Posts: 490
katkatdd HB User
Re: Once again I need HELP pleaseeee??? Questions about Armour and Rash

Hi~
U know I never did find out what it was from. Eventually it went away. Although I do get a little flare up from time to time. I think it might of been a reaction to the medication and with just starting a new medication at the time it may have been sensitive to my system. I have a real hard time with most medications for the most part anyways... Sometimes even plain ole tylenol will bother me or motrin. So I have to be careful of what I take.

I hope u find some answers though and if u do happen to find out if the armour causes these rashes let me know I would like to find out what caused mine for sure!


 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need help with blood results please. david45249 Thyroid Disorders 77 03-02-2009 06:45 AM
Need help with Armour dosage, please.... lacalla Thyroid Disorders 78 12-12-2008 09:24 AM
PLEASE HELP!! New Labs, New Questions Once Again.... katkatdd Thyroid Disorders 6 07-05-2008 01:48 PM
New Labs Again With New Questions???? Still Looks Like...???? katkatdd Thyroid Disorders 4 01-08-2008 05:12 PM
New labs, do I need synthroid added to Armour? Please look Kharma Thyroid Disorders 5 07-11-2007 07:27 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!